Every diabetic on medication will undoubtedly be aware of the possibility of hypoglycemic attacks. I have some, but recognise the symptoms of them, and am able to treat them accordingly. For me it starts generally with a hunger pang in my stomach, which is closely followed by shakiness, then sweats. All the time feeling ‘irritable’. As soon as I begin to think I am having a hypo the first thing to is check my blood sugar levels, easy done with the devices (many free from manufacturers or health care professionals)..
So after taking my blood glucose, and seeing it reads below 4.00 on my little machine I search for my little sweet jelly babies! Although this hasn’t always been the case. I have previously used dextrose tablets (Glucostop type tabs), & chocolate (I know it doesn’t do). So having found the little people I manage to savour three of the little chumps. I can only assume they work so well because they are coated with fine icing sugar and contain a whole heap of the white stuff too.
So once I have consumed the three little jelly people, and once the shakiness has stopped I then Proceed with something more substantial. This can be a meal, sandwich, toast or cereal. I haven’t thankfully ever needed medical assistance through a hypo – I have managed to deal with them myself. But I am aware that some people don’t have the warning sign, and this I cannot really imagine.
As a teetotaler I can truly say I have never been drunk, but am aware that other factors can ‘bring on’ a hypo quicker or the symptoms be confused with drunkenness. So I have put this video on, as a warning to those who do drink